MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5536B500
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text: device not available.
 
Event or Problem Description
Patient would like to know if knee implants are subject to a recall.Patient noted loosening.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of medical records with a clinical consultant indicated according to the product inquiry a patient who underwent a right total knee arthroplasty complained of "loosening" and wanted to know if the implants were subject to recall.The patient also underwent an aspiration.I can confirm that the patient underwent the right total knee arthroplasty since i was able to review the operation report.I have no other information about the aspiration and i cannot confirm this.Based upon the assumption that the implant could be "loose" the root cause of this event cannot be determined with certainty.Nor can loosening be determined with certainty without any workup including bone scans, ct scan, serial radiographs.The root cause of loosening of what would appear to be a cementless implant (the surgeon made no indication whether these implants were cemented or not) are multifactorial including surgical technique, alignment, position, and restoration of kinematics, bone preparation and proper implantation, if cemented, then cement technique, patient factors including activity level and bmi.With the information given i would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated according to the product inquiry a patient who underwent a right total knee arthroplasty complained of "loosening" and wanted to know if the implants were subject to recall.The patient also underwent an aspiration.I can confirm that the patient underwent the right total knee arthroplasty since i was able to review the operation report.I have no other information about the aspiration and i cannot confirm this.Based upon the assumption that the implant could be "loose" the root cause of this event cannot be determined with certainty.Nor can loosening be determined with certainty without any workup including bone scans, ct scan, serial radiographs.The root cause of loosening of what would appear to be a cementless implant (the surgeon made no indication whether these implants were cemented or not) are multifactorial including surgical technique, alignment, position, and restoration of kinematics, bone preparation and proper implantation, if cemented, then cement technique, patient factors including activity level and bmi.With the information given i would not assign any causality to the implant itself."the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.The patient would like to know if his implants were part of a recall.A review indicated no recalls were associated with the implants.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient would like to know if knee implants are subject to a recall.Patient noted loosening.(b)(6) 2023: update per conversation with patient: patient reported an aspiration.

Brand Name
TRITANIUM BPLATE TRIATHLON S5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18189280
Report Number0002249697-2023-01441
Device Sequence Number7264701
Product Code MBH
UDI-Device Identifier07613327041507
UDI-Public07613327041507
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number5536B500
Device Lot NumberCTD58106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight107 KG